Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 15, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 3, 2014, 7:23 PM CDT for 17 counties in Oklahoma; 4 counties in Texas. It took effect at Apr 3, 2014, 8:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 7:23 PM CDT (00:23 UTC)
- In effect from
- Apr 3, 2014, 8:00 PM CDT
- Expired
- Apr 4, 2014, 1:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
All 21 counties
Beckham County, OK, Caddo County, OK, Carter County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Love County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Clay County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 39 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS74 KOUN 040023 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 723 PM CDT THU APR 3 2014 OKZ033-034-036-037-TXZ083-085-086-040600- /O.EXP.KOUN.WI.Y.0014.000000T0000Z-140404T0000Z/ /O.NEW.KOUN.WI.Y.0015.140404T0100Z-140404T0600Z/ HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-WILBARGER-WICHITA- INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK... QUANAH...CHILLICOTHE...VERNON...WICHITA FALLS 723 PM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING: THIS EVENING. * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ TXZ084-087>089-040130- /O.EXP.KOUN.WI.Y.0014.000000T0000Z-140404T0000Z/ FOARD-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...CROWELL...MUNDAY...KNOX CITY... SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 723 PM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING: THIS EVENING. * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. $$ OKZ014-016-021>023-027-035-038-039-044>046-050-TXZ090-040600- /O.NEW.KOUN.WI.Y.0015.140404T0100Z-140404T0600Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-GRADY-KIOWA-COMANCHE- STEPHENS-COTTON-JEFFERSON-CARTER-LOVE-CLAY- INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...ANADARKO...CHICKASHA...HOBART... LAWTON...DUNCAN...WALTERS...WAURIKA...ARDMORE...MARIETTA... HENRIETTA 723 PM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING: THIS EVENING. * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
205 WWUS74 KOUN 040619 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 119 AM CDT FRI APR 4 2014 OKZ014-016-021>023-027-033>039-044>046-050-TXZ083-085-086-090- 040730- /O.EXP.KOUN.WI.Y.0015.000000T0000Z-140404T0600Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-GRADY-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-CARTER-LOVE- HARDEMAN-WILBARGER-WICHITA-CLAY- INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...ANADARKO...CHICKASHA...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS... WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...VERNON... WICHITA FALLS...HENRIETTA 119 AM CDT FRI APR 4 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER... BREEZY NORTH WINDS WILL CONTINUE... SLOWLY RELAXING THROUGH SUNRISE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:09 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 3, 3:09 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT THU APR 3 2014
.DISCUSSION...
STORMS ARE ATTEMPTING TO FORM THIS AFTERNOON JUST EAST OF
A DRYLINE IN SOUTH CENTRAL OKLAHOMA. INSTABILITY IS
RATHER HIGH BUT SURFACE WINDS IN SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA ARE SOMEWHAT VEERED.
STRONG WINDS AND DUSTS IN THE TEXAS PANHANDLE...MAY SPREAD INTO
FAR SOUTHWEST OKLAHOMA AND NORTH TEXAS BY LATE THIS AFTERNOON. A
FEW COUNTIES IN CENTRAL OKLAHOMA MAY BE REMOVED FROM THE RED FLAG
WARNING...AND THE OTHER PARTS MAY BE EXPIRED EARLY.
RED FLAG CONDITIONS AND SEVERE WEATHER CHANCES WILL END BY
EARLY EVENING. COLDER TEMPERATURES WILL OVERSPREAD ALL
AREAS OVERNIGHT WITH GUSTY NORTHERLY WINDS.
AFTER A MILD...SUNNY DAY FRIDAY...RAIN CHANCES WILL INCREASE
SATURDAY...AS A TROUGH APPROACHES FROM THE WEST. SUNDAY APPEARS
TO HAVE THE BEST CHANCE FOR RAIN WITH LINGERING CHANCES ON
MONDAY.
RIDGING ACROSS THE WESTERN US WILL KEEP THE AREA DRY TUESDAY
INTO THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 39 62 37 66 / 10 0 0 10
HOBART OK 36 65 36 62 / 0 0 0 20
WICHITA FALLS TX 41 68 40 66 / 0 0 0 20
GAGE OK 33 63 33 62 / 10 0 0 20
PONCA CITY OK 35 60 33 65 / 10 0 0 10
DURANT OK 45 66 41 67 / 30 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ021>042-
044>047-050-051.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ033-034-036-037.
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ083>089.
&&Hazardous weather outlook, Apr 3, 2:06 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 206 PM CDT THU APR 3 2014 OKZ004>048-050>052-TXZ083>090-041015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 206 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT .FIRE WEATHER... VERY HIGH TO EXTREME WILDFIRE POTENTIAL EXISTS ACROSS WESTERN NORTH TEXAS AND PARTS OF THE SOUTHERN HALF OF OKLAHOMA INTO THIS EVENING... WITH THE WORST CONDITIONS EXPECTED IN WESTERN NORTH TEXAS. THE COMBINATION OF BREEZY TO WINDY CONDITIONS... WARM TO HOT TEMPERATURES...AND VERY DRY CONDITIONS WILL ENHANCE WILDFIRE CONCERNS TODAY. A RED FLAG WARNING IS IN EFFECT. .THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS COULD DEVELOP IN AN AREA SOUTHEAST OF A LINE FROM SEMINOLE AND ADA... TO SULPHUR AND MARIETTA OKLAHOMA. THIS ACTIVITY WOULD DEVELOP ALONG A DRYLINE...MAINLY THROUGH 7 PM. IF STORMS DEVELOP... LARGE HAIL UP TO GOLF BALLS AND DAMAGING WINDS UP TO 70 MPH WOULD BE THE MAIN HAZARDS. THE BETTER STORM POTENTIAL TODAY WILL BE EAST OF THE AREA. .STRONG WINDS... STRONG WINDS 20 TO 35 MPH WITH GUSTS TO 40 MPH COULD OCCUR THIS AFTERNOON ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. THESE STRONG WINDS MAY ALSO CAUSE BLOWING DUST AND ENHANCE WILDFIRE DANGER IN THESE AREAS. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .THUNDERSTORMS... THUNDERSTORM CHANCES WILL RETURN TO THE AREA SATURDAY THROUGH SUNDAY EVENING...BUT STRONG OR SEVERE STORMS APPEAR UNLIKELY DURING THIS TIMEFRAME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/MA/EM
In the hours before
Special weather statement, Apr 3, 4:49 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT THU APR 3 2014
OKZ032-032215-
HUGHES OK-
449 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUGHES COUNTY UNTIL
515 PM CDT...
AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WETUMKA...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL AFFECT AREAS
EAST OF WETUMKA AND NEAR DUSTIN.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3520 9621 3529 9623 3529 9599 3528 9598
3523 9598
TIME...MOT...LOC 2146Z 244DEG 24KT 3525 9616Special weather statement, Apr 3, 6:18 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT THU APR 3 2014
OKZ032-042-032345-
PONTOTOC OK-HUGHES OK-
618 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PONTOTOC AND CENTRAL
HUGHES COUNTIES UNTIL 645 PM CDT...
AT 616 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR CALVIN TO 7 MILES NORTH OF STONEWALL...MOVING NORTHEAST AT
50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3515 9599 3514 9602 3512 9601 3509 9606
3505 9607 3504 9609 3490 9609 3472 9650
3476 9666 3523 9602 3518 9598
TIME...MOT...LOC 2316Z 238DEG 51KT 3498 9623 3476 9652Special weather statement, Apr 3, 6:41 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT THU APR 3 2014
OKZ042-043-047-040030-
JOHNSTON OK-PONTOTOC OK-COAL OK-
641 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSTON...
SOUTHEASTERN PONTOTOC AND COAL COUNTIES UNTIL 730 PM CDT...
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PONTOTOC...
MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3443 9682 3473 9666 3477 9622 3476 9620
3445 9614
TIME...MOT...LOC 2340Z 259DEG 25KT 3452 9666
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:29 PM CDT | Special Weather Statement | OUN | Johnston | 46 min |
| Apr 3, 8:53 PM CDT | Special Weather Statement | OUN | Atoka | 22 min |
| Apr 3, 10:10 PM CDT | Special Weather Statement | OUN | Atoka | 35 min |
Nearby
Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.